Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 16, 2016, 8:15 PM CDT for Ottawa County, Oklahoma. It took effect at May 17, 2016, 2:56 PM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2016, 8:15 PM CDT (01:15 UTC)
- In effect from
- May 17, 2016, 2:56 PM CDT
- Expired
- May 20, 2016, 9:28 AM CDT
- In force
- 67 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 17.17 ft at May 17, 2016, 11:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
123 WGUS44 KTSA 170115 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT MON MAY 16 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-170915- /O.NEW.KTSA.FL.W.0011.160518T0036Z-160520T1428Z/ /COMO2.2.ER.160518T0036Z.160519T0000Z.160520T0828Z.NO/ 815 PM CDT MON MAY 16 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Tuesday evening to Friday morning, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 5.77 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Tuesday evening and continue to rise to near 19.9 feet by Wednesday evening. The river is expected to fall below flood stage early Friday morning. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
8 follow-up statements
552 WGUS84 KTSA 170720 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 220 AM CDT TUE MAY 17 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-171520- /O.EXT.KTSA.FL.W.0011.160518T0443Z-160519T2054Z/ /COMO2.2.ER.160518T0443Z.160519T0000Z.160519T1454Z.NO/ 220 AM CDT TUE MAY 17 2016 The Flood Warning continues for The Neosho River near Commerce. * from this evening to Thursday afternoon, or until the warning is cancelled. * At 1:30 AM Tuesday, the stage was 6.34 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 18.6 feet by Wednesday evening. The river is expected to fall below flood stage late Thursday morning. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
024 WGUS84 KTSA 171346 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 AM CDT TUE MAY 17 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-172146- /O.EXT.KTSA.FL.W.0011.160517T2140Z-160520T1333Z/ /COMO2.2.ER.160517T2140Z.160519T0600Z.160520T0733Z.NO/ 846 AM CDT TUE MAY 17 2016 ...Flood Warning extended until Friday morning... The Flood Warning continues for The Neosho River near Commerce. * from this afternoon to Friday morning, or until the warning is cancelled. * At 8:30 AM Tuesday, the stage was 11.23 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this afternoon and continue to rise to near 20.0 feet by late Wednesday night. The river is expected to fall below flood stage Friday before dawn. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
428 WGUS84 KTSA 171957 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT TUE MAY 17 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-180357- /O.EXT.KTSA.FL.W.0011.160517T1956Z-160520T0813Z/ /COMO2.2.ER.160517T1735Z.160519T0000Z.160520T0213Z.NO/ 257 PM CDT TUE MAY 17 2016 The Flood Warning continues for The Neosho River near Commerce. * until late Thursday night, or until the warning is cancelled. * At 2:30 PM Tuesday, the stage was 15.79 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 20.1 feet Wednesday evening. The river is expected to fall below flood stage late Thursday evening. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
959 WGUS84 KTSA 180100 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 800 PM CDT TUE MAY 17 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-180900- /O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T2026Z/ /COMO2.2.ER.160517T1735Z.160518T1800Z.160519T1426Z.NO/ 800 PM CDT TUE MAY 17 2016 The Flood Warning continues for The Neosho River near Commerce. * until Thursday afternoon, or until the warning is cancelled. * At 7:30 PM Tuesday, the stage was 16.84 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 18.5 feet early Wednesday afternoon. The river is expected to fall below flood stage late Thursday morning. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
309 WGUS84 KTSA 180647 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 147 AM CDT WED MAY 18 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-181447- /O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T1438Z/ /COMO2.1.ER.160517T1735Z.160518T1800Z.160519T0838Z.NO/ 147 AM CDT WED MAY 18 2016 The Flood Warning continues for The Neosho River near Commerce. * until Thursday morning, or until the warning is cancelled. * At 1:30 AM Wednesday, the stage was 17.11 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 17.4 feet this afternoon. The river is expected to fall below flood stage early Thursday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
237 WGUS84 KTSA 181353 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 853 AM CDT WED MAY 18 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-182153- /O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T0900Z/ /COMO2.1.ER.160517T1735Z.160518T0400Z.160519T0300Z.NO/ 853 AM CDT WED MAY 18 2016 The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 8:30 AM Wednesday, the stage was 16.99 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is beginning to fall. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by late tonight. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
944 WGUS84 KTSA 181920 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT WED MAY 18 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-190320- /O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T1800Z/ /COMO2.1.ER.160517T1735Z.160518T0400Z.160519T1200Z.NO/ 220 PM CDT WED MAY 18 2016 ...Flood Warning extended until Thursday afternoon... The Flood Warning continues for The Neosho River near Commerce. * until Thursday afternoon, or until the warning is cancelled. * At 1:30 PM Wednesday, the stage was 16.59 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage Thursday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
676 WGUS84 KTSA 190208 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 908 PM CDT WED MAY 18 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-190238- /O.CAN.KTSA.FL.W.0011.000000T0000Z-160519T1800Z/ /COMO2.1.ER.160517T1735Z.160518T0400Z.160519T0128Z.NO/ 908 PM CDT WED MAY 18 2016 The Flood Warning is cancelled for The Neosho River near Commerce. * At 8:30 PM Wednesday, the stage was 14.99 feet. * Flood stage is 15.00 feet. * The river fell below flood stage this evening. * Forecast...The Neosho River near Commerce will continue falling and remain below flood stage. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 16, 6:23 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 16, 6:23 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 623 PM CDT MON MAY 16 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ceilings are all over the place this evening. However, will see more MVFR to IFR conditions Tonight into Tuesday with a couple of rounds of showers and thunderstorms possible. && .PREV DISCUSSION... /ISSUED 254 PM CDT MON MAY 16 2016/ DISCUSSION... Afternoon surface analysis depicts a warm front draped from extreme SE CO/SW KS southeastward into parts of E OK. Ongoing convection near and north of the the front continues to shift east of the area...after it dropped over 2 inches of rain across parts of NE OK. Recent convection in the upslope flow region of SE CO will eventually merge with additional showers/thunderstorms this evening across parts of S KS/N OK...with the activity being sustained overnight by a strengthening/veering low-level jet. Eventually expect a cluster of storms to drop ESE/SE across the region per Corfidi vectors...with locally heavy rainfall possible and perhaps some damaging winds...especially in parts of NE OK. Showers/thunderstorms will transition E and SE on Tuesday...as the surface front gradually sags across the area. Areas of precipitation may linger into Wednesday...especially across parts of SE OK. Expect increasing storm chances again on Thursday as the upper wave to our west finally ejects across the southern Plains. Rising mid-level heights/ridging will lead to warmer/drier weather going into next weekend. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, May 16, 5:10 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CDT MON MAY 16 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CDT MON MAY 16 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...GENERALLY WEST OF A LINE FROM MIAMI TO MCALESTER. ONSET...AFTER 10 PM. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS THIS EVENING. THESE STORMS MAY POSE AN INITIAL LARGE HAIL RISK...HOWEVER THE PRIMARY CONCERN WILL BE LOCALIZED STRONG WINDS ALONG WITH HEAVY RAINFALL. THE HEAVIEST RAINS ARE EXPECTED ACROSS NORTHEAST OKLAHOMA WHICH MAY LEAD TO FLASH FLOODING CONCERNS LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY TUESDAY THROUGH FRIDAY AS AN UNSETTLED PATTERN REMAINS OVER THE SOUTHERN PLAINS. THE PRIMARY WAVE ALOFT WILL PASS ON FRIDAY WITH DRY AND MILD CONDITIONS RETURNING BY NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:07 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 23 min |
| May 17, 2:29 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 17, 4:29 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 17, 4:55 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 35 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.